MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE DEVICE
Model Number S208
Medical Device Problem Codes Signal Artifact/Noise (1036); High impedance (1291); Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As no further information concerning this report is expected, our investigation is complete.This investigation will be updated should further information be provided.
 
Event or Problem Description
It was reported that this system had previously exhibited atrial noise in bipolar configuration.Out of range pacing impedance measurements had triggered the lead safety switch (lss).The caller inquired about the specific measurement that triggered the lss.A boston scientific technical services consultant informed the caller that if the actual value is not available, the lss is triggered when there was an impedance greater than 2500 ohms.There was a small decrease of 100 ohms identified from two months prior.The consultant discussed options for this patient.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that this system had previously exhibited atrial noise in bipolar configuration.Out of range pacing impedance measurements had triggered the lead safety switch (lss).The caller inquired about the specific measurement that triggered the lss.A boston scientific technical services consultant informed the caller that if the actual value is not available, the lss is triggered when there was an impedance greater than 2500 ohms.There was a small decrease of 100 ohms identified from two months prior.The consultant discussed options for this patient.No adverse patient effects were reported.Additional information was received indicating artifact noise and small p-waves were noted on the right atrial channel.The device and leads remain in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.The device was then exposed to simulated heart load conditions, and the pacing, and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.
 
Event or Problem Description

Brand Name
ALTRUA 20
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key14606125
Report Number2124215-2022-19926
Device Sequence Number19960481
Product Code LWP
UDI-Device Identifier00802526484421
UDI-Public00802526484421
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S106
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/29/2011
Device Model NumberS208
Device Catalogue NumberS208
Device Lot Number592742
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer07/26/2023
03/28/2024
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date08/10/2023
03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale